Post RH ChemoRads

Hey everyone,

I have been reading this site for months but this is my first post. I was diagnosed with 1B1 in March and had my abdominal hysterectomy four weeks ago. I found out two weeks ago that although they got it all my chance of recurrence is high so I have to have five weeks of radiation and chemo. I just had a couple of questions that some people may have the answers to!

  • Even though I had my ovaries moved during my RH there is still a chance they will be affected by the radiation, or they may not have survived the move. How will I know if I start menopause? Are there signs and symptoms? How long does it take?
  • I was also told about the possibility of needing a dilator. Is this used during treatement or after? I know its a bit of a personal subject but I feel more comfortable asking on here rather than in person to my doc at this point! 

Thanks everyone this site has really helped me!

Hi Darcy, 

sorry you have found yourself needing to use this site, sounds like you’ve done great already.

the probability of having to use a dilator is high, and I would recommend you do as it will be much easier than what could happen if you don’t. I’ve read many different stories about when to start and for how long. I started 2 weeks after my treatment use them a few times a week.

not 100% on the ovaries been moved but if they are still in the pelvic area they more than likely will be affected. Everyone’s symptoms are different with the menopause but I think you’ll know when it does happen, for me the hots sweats have been the worse.

stay strong xx

Hi Darcy :-)

I've just popped in here for the first time in ages. First I'd like to wish you well for the next stages of your treatment, it's not as daunting as it sounds.

Some women have an easy time with menopause and others less so, but you'll know if you have symptoms you need help with, and as and when and if that should happen then you will be surrounded by gynae medical specialists who will be able to offer you with the best advice.

Like MarieWendy, it was the hot flushes and night sweats that were the worst, but you learn to ride them. 

Don't assume that it's inevitable though. It isn't.

Be lucky :-)
Tivoli